Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 29, 2021, 4:18 PM EDT for Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 29, 2021, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WWUS82 KMFL 292018
SPSMFL
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sun Aug 29 2021
FLZ066-070-292045-
Hendry FL-Inland Collier County FL-
418 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of north central
Collier and southwestern Hendry Counties through 445 PM EDT...
At 418 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2642 8156 2654 8156 2659 8128 2631 8117
2621 8157 2642 8164
TIME...MOT...LOC 2018Z 068DEG 13KT 2646 8135
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:50 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 1:50 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 150 PM EDT Sun Aug 29 2021 .SHORT TERM (Rest of Today - Monday)... High pressure with east/southeasterly winds across the region. Lingering moisture, particularly in the low-levels, with precipitable water values around 2 inches. This moisture has allowed for a few isolated showers over the east coast. Given the east/southeasterly breeze convection will focus over the interior and west coast this afternoon. Scattered showers and thunderstorms with main impacts being gusty winds and lightning strikes. Pretty much the same pattern as we begin the week tomorrow. High pressure remains in place with a little lighter easterly wind flow. A typical summertime pattern across South Florida with scattered showers and storms, with the greater rain chances over the interior and Gulf coast in the afternoon and evening. Main impacts will be brief gusty winds and lightning strikes. High temperatures will be in the low to mid 90s with heat index values in the triple digits. .LONG TERM... Monday Night through Sunday: Ida should undergo extratropical transition while progressing from the Southern Appalachians towards New England. As the broader trough advances towards the Eastern Seaboard this will displace ridging across our area towards the south with time. As a result the steering flow will gradually become south to southwest through late week, with a dominant Gulf Breeze evolving each afternoon. Thus the better focus for afternoon and evening shower and storm development shifts towards the interior and east coast areas. Some drier air may limit coverage somewhat towards mid week, with an increase looking more likely for late week into the weekend as the upper trough moves closer and deeper moisture works back in to the region. For now didn't stray from the statistically weighted and model consensus blended PoPs but an increase is certainly possible as the signal for increased coverage becomes clearer. Temperatures should be seasonal, although they could be warmer than average at times for the east coast metro areas whenever a westerly component to the steering flow evolves. && .AVIATION(18Z TAFS)... Mainly VFR conditions will prevail throughout the period. Showers and thunderstorms will focus mainly over the interior and Gulf coast this afternoon, VCTS for KAPF. Brief MVFR/IFR conditions possible if a storm passes directly over the terminal, will be handled with amendments. Light and variable winds overnight. Easterly winds a typical summertime pattern tomorrow. && .MARINE... High pressure remains over the Western Atlantic and will dominate the South Florida weather pattern for much of the week ahead. This will keep east/southeast wind flow along with scattered showers and thunderstorms over the local waters.Seas in the Gulf of Mexico will continue to diminish throughout the day today and tomorrow. && .BEACHES... There is a moderate risk of rip currents at all South Florida beaches. An elevated risk of rip currents may remain at east coast beaches Monday, although the winds will be diminishing a residual current may remain. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 77 92 / 10 40 10 40 West Kendall 76 92 76 92 / 10 40 20 40 Opa-Locka 77 92 76 92 / 10 50 10 40 Homestead 76 90 76 90 / 10 30 20 40 Fort Lauderdale 79 89 78 90 / 20 40 10 40 N Ft Lauderdale 79 89 78 90 / 20 40 10 40 Pembroke Pines 77 91 76 91 / 20 50 10 40 West Palm Beach 77 90 76 92 / 20 40 10 30 Boca Raton 79 89 77 90 / 20 40 10 30 Naples 76 90 76 90 / 30 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Beaches/Marine...Kelly Monday Night through Sunday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 29, 9:26 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 926 AM EDT Sun Aug 29 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 926 AM EDT Sun Aug 29 2021 ...MODERATE RISK OF RIP CURRENTS ALL BEACHES... ...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of Rip Currents along the all beaches of South Florida. Thunderstorms: isolated to scattered thunderstorms possible today, with highest chances over interior and west coast locations. Locally gusty winds, frequent lightning, and heavy rainfall possible with any thunderstorms. Wind: Locally gusty winds will be possible with the stronger showers and thunderstorms. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over local South Florida waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorm impacts will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 29, 2:54 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Sun Aug 29 2021
FLZ069-070-291945-
Coastal Collier County FL-Inland Collier County FL-
254 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of west central Collier
County through 345 PM EDT...
At 254 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Naples
Park, or near Naples, moving southwest at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Naples, Naples Park, Vineyards, Naples Manor, East Naples, North
Naples, Lely Resort, Pelican Bay, Lely and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8172
2606 8172 2604 8184
TIME...MOT...LOC 1854Z 066DEG 6KT 2624 8179
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CWCSpecial weather statement, Aug 29, 3:38 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Sun Aug 29 2021
FLZ066-070-292030-
Hendry FL-Inland Collier County FL-
338 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern Hendry
County through 430 PM EDT...
At 338 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Devils Garden, or 7 miles south of
Montura, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2665 8091 2640 8100 2645 8132 2675 8125
TIME...MOT...LOC 1938Z 098DEG 7KT 2654 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 29, 3:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Sun Aug 29 2021
FLZ069-070-292030-
Coastal Collier County FL-Inland Collier County FL-
343 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern Collier
County through 430 PM EDT...
At 343 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Meade, or 8 miles southeast of
Naples, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, East Naples, Lely Resort, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Lely, Rookery Bay Aquatic
Preserve and Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2613 8184 2617 8166 2599 8156 2588 8179
2599 8184
TIME...MOT...LOC 1943Z 066DEG 7KT 2606 8170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 29, 3:56 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Sun Aug 29 2021
FLZ066-069-070-292030-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
356 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 430 PM EDT...
At 356 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 12 miles
north of Copeland, or 14 miles southeast of Ave Maria, moving
southwest at 10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Hendry Correctional, Copeland, Big Cypress
National Preserve, Miles City, Sunniland, Fakahatchee Strand State
Preserve, Jerome, Deep Lake, Intersection I-75 And Everglades Blvd
and Picayune Strand State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2633 8121 2607 8112 2590 8122 2593 8147
2623 8157
TIME...MOT...LOC 1956Z 065DEG 7KT 2614 8133
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 29, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sun Aug 29 2021
FLZ066-070-292045-
Hendry FL-Inland Collier County FL-
418 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of north central
Collier and southwestern Hendry Counties through 445 PM EDT...
At 418 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2642 8156 2654 8156 2659 8128 2631 8117
2621 8157 2642 8164
TIME...MOT...LOC 2018Z 068DEG 13KT 2646 8135
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:54 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 29, 3:38 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Aug 29, 3:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Aug 29, 3:56 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Aug 29, 4:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 29, 4:45 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Aug 29, 6:36 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.